Crying uncontrollably

Ugh my psychiatrist put me on new meds and it's been about 3 weeks, each day I feel more and more anxious. Today I was petrified from 7 am until now, and then I got super depressed and started thinking all of these negative thoughts about how I'm going crazy/going to die/going to end up in a mental hospital for the rest of my life etc. I couldn't even think of anything positive and I was crying so hard I thought I was going to die. I couldn't breathe or think anything except that my life was over. I can't tell what's me and what's the medicine. I don't want to go off of it because I'm scared of withdrawals. I wish I'd never gone on it in the first place. The idea of having chemicals change my brain really scares me, especially since they always seem to negatively affect me. Do you think I could die? I am on three meds. My psychiatrist is really smart and people say good things about him. If I wean off all of them will I die? Could I die from being on them? None are benzos. 

3 Replies

  • Hi someone,   it sounds like you are going through the adjustment period with these new meds.  Feeling more and more anxious has a lot to do about how we perceive these medications more than what they are doing.  You are not going crazy, people who are crazy don't know it. You are not going to die because of these feelings and you are not going to spend the rest of your life in a mental ward.  You are under the care of a smart psychiatrist who has your best interest at heart.  Why would you even think of going off the meds then you will never know if they would have made you feel so much better. As for the chemicals changing your brain, it's like being depleted of a vitamin and your supplements are restoring that level in your body.  Same thing with psychotropic drugs, it's restoring the low levels in your brain.   If you weaned off the medications, you will not die but may feel like you are if there are withdrawal symptoms.  Although being on them for only 3 weeks, it's barely met the efficacy level.  You will not die being on them because your doctor will be periodically watching and checking with  you on how you are doing.  It's required by law that they see you.  I figured none of them were benzos because you would have already had some relief since benzos work quickly and that's why they are so addicting.  Your doctor seems like a good doctor putting you on less addicting drugs that may take longer to get into your system, but in the long run work better for you.  Don't be afraid to speak to your doctor with any concerns you may have.  It will help alleviate your concerns and turn those negative thoughts into positive.  Wishing you well.  xx

  • I'm not a doctor so I don't know if you'll die if you stop taking them but if you could  try and take a smaller dosage and see whether it's the medication that's making you feel this way. I think you should just go back to your doctor and tell him. Trust me, doctors are aware that sometimes the medicine isn't right for everyone but he won't know this if you don't tell him. If you really have worries about medication maybe you could ask your doctor if it's possible to reduce the number of medication he prescribes you and if he is aware of any holistic or therapeutic regimes or courses you could try. I'm really glad you were brave enough to talk about it, we're all here for you!

  • You sound like me exactly for two years.  I felt the same way.  I don't know how old you are but please have your hormone levels checked.  See a doctor who specializes in them.  It saved my life.  I'm 48 and I had no progestrone in my body.  The the moment I started using the cream I feel almost back to my old self.  I don't like medicine either.  I use the progestrone cream that is all natural.  

You may also like...